MAUDE Adverse Event Report: Abbott Medical Amplatzer Amulet; Cardiac Plug

Abbott Medical Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-010-028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Stroke/CVA (1770); Cardiac Tamponade (2226); Cognitive Changes (2551); Pericardial Effusion (3271); Syncope/Fainting (4411); Movement Disorder (4412)
Date of Event 08/08/2026
Type of Reportable Event Death
Event or Problem Description
It was reported on (b)(6) 2026 a 28mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer amulet delivery sheath.Transseptal puncture was inferior and mid.The patient's activated clotting time (act) level was 250 seconds.The left atrial pressure was 11mmhg.Heparin was administered.The device was implanted.Protamine was administered.On (b)(6) 2026 the patient was found unresponsive and was transported to the emergency room of a different hospital.The patient had a low systolic blood pressure in the 60's at the nursing facility but was in the 100's upon admission.The patient was unable to speak and was confused, indicative of a stroke.A chest x-ray demonstrated cardiomegaly and a watchman that was also implanted the day prior.Computed tomography angiography revealed a high-density pericardial effusion with cardiac tamponade.A pericardiocentesis was planned; however during preparation, the patient went extremely bradycardic and within a minute or so passed away.The cause of death was cardiac arrest.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50615786
Report Number2135147-2026-06007
Device Sequence Number16137973
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)310228(10)11326318
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number11326318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Death;
Patient Age86 YR
Patient SexFemale
Patient RaceWhite